Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 55, NWS Brownsville, TX

November 1, 2004Brooks County, Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Nov 1, 2004, 10:24 PM CST for Brooks County, Jim Hogg County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 1, 2004, 10:24 PM CST (04:24 UTC)
Expired
Nov 1, 2004, 11:15 PM CST
In force
51 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Brooks County, TX, Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 133 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1859 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
3.4
Supercell composite
13.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 020424
SVRBRO
TXC047-247-020515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1024 PM CST MON NOV 1 2004

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS
  JIM HOGG COUNTY IN DEEP SOUTH TEXAS

* UNTIL 1115 PM CST

* AT 1020 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM  THIS STORM WAS LOCATED 18 MILES NORTH OF LA
  GLORIA...OR 25 MILES SOUTH OF HEBBRONVILLE...AND MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  BROOKS AND JIM HOGG COUNTIES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2706 9892 2680 9855 2724 9799 2727 9867

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 8:15 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Nov 1, 8:15 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
815 PM CST MON NOV 1 2004

.DISCUSSION...SATELLITE WATER VAPOR IMAGERY DEPICTS A DECENT DRY
SLOT MOVING EAST INTO THE WESTERN SECTIONS OF DEEP SOUTH TEXAS. THE
EASTERLY PROGRESS OF THE UPPER LEVEL DRY SLOT SHOULD CUT THE CHANCES
FOR PRECIPITATION THROUGHOUT THE COUNTY WARNING AREA. THE GFS MODEL
HAS A GOOD HANDLE ON PLACEMENT OF THE 500 MB SHORTWAVE... AND
INDICATES THAT THE BULK OF SHOWER AND THUNDERSTORM ACTIVITY SHOULD
BE WELL OFFSHORE BY TOMORROW MORNING. THERE WILL STILL BE A CHANCE
FOR PRECIPITATION TOMORROW...PARTICULARLY BEFORE THE SURFACE FRONT
MOVES THROUGH...BUT THE FRONT IS MOVING ALONG NICELY AND SHOULD PUSH
THROUGH AHEAD OF SCHEDULE. WILL UPDATE THE FORECAST TO SHAVE A FEW
PERCENTAGE POINTS OFF THE PRECIPITATION FORECAST TONIGHT/TOMORROW.
&&

.MARINE...AT 6 PM BUOY 020 REPORTED SOUTHEAST WINDS AT 19 KNOTS WITH
GUSTS TO 23 KNOTS AND SEAS AT 8 FEET WITH AN 8 SECOND PERIOD. A COLD
FRONT WILL MOVE OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS TUESDAY
MORNING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL
PASS OVER THE MARINE AREAS OVERNIGHT AND TUESDAY MORNING. MODERATE
TO STRONG SOUTHEASTERLY WINDS AHEAD OF THE FRONT WILL SHIFT TO THE
NORTHWEST ONCE THE FRONT PASSES. SMALL CRAFT ADVISORIES WILL REMAIN
OVER THE OFFSHORE COASTAL WATERS THROUGH TUESDAY DUE TO WINDS AND
SEAS. A HIGH PRESSURE RIDGE WILL BUILD OVER THE MARINE AREAS
WEDNESDAY AND WINDS AND SEAS WILL BEGIN DECREASING.
&&

.AVIATION...VFR CONDITIONS WITH MODERATE SOUTHEASTERLY WINDS AND
CLEAR TO PARTLY CLOUDY SKIES ARE BEING REPORTED AT THE REGIONAL
AIRPORTS OF DEEP SOUTH TEXAS. A COLD FRONT WILL MOVE THROUGH THE
CWA TUESDAY MORNING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE
FRONT WILL MOVE THROUGH THE AREA OVERNIGHT AND TUESDAY MORNING
REDUCING CEILINGS AND VISIBILITIES TEMPORARILY TO MVFR OR IFR
CONDITIONS. BREEZY CONDITIONS WILL PREVAIL OVER THE CWA IN THE WAKE
OF THE FRONT TUESDAY. VFR CONDITIONS WITH TEMPORARY MVFR OR IFR
CONDITIONS WILL OCCUR OVER THE  REGIONAL AIRPORTS DURING THE NEXT 24
HOURS.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...SCA GMZ150-155-170-175.
&&

SYNOPTIC/GRIDS...69
MARINE/AVIATION...63
MESO...CAMPBELL
Hazardous weather outlook, Nov 1, 5:53 AM CST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
553 AM CST MON NOV 1 2004

TXZ248>257-021200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
553 AM CST MON NOV 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE OFFSHORE WATERS TODAY
AND MAY BE NEEDED FOR THE BAY WATERS LATER THIS MORNING. A COLD FRONT
WILL DEVELOP OVER CENTRAL TEXAS TODAY AS AN UPPER LEVEL TROUGH MOVES
INTO WEST TEXAS. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THE FRONT THIS AFTERNOON AND MOVE INTO DEEP SOUTH TEXAS
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT. THE GREATEST THREAT OF SEVERE WEATHER IS THUNDERSTORMS
PRODUCING LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORIES ARE EXPECTED TUESDAY AS THE COLD FRONT MOVES
THROUGH DEEP SOUTH TEXAS TUESDAY MORNING AND OFFSHORE THE LOWER TEXAS
COAST TUESDAY AFTERNOON ALLOWING WINDS TO SHIFT TO THE NORTHWEST
AND INCREASE. STRONG THUNDERSTORMS WILL DEVELOP ALONG THE FRONT
TUESDAY MORNING PROVIDING GUSTY WINDS AND HEAVY RAINFALL. WINDS AND
SEAS WILL CONTINUE TO INCREASE TUESDAY NIGHT INTO WEDNESDAY AS HIGH
PRESSURE BUILDS ACROSS THE COASTAL WATERS. ANOTHER COLD FRONT WILL
BRING REINFORCING HIGH PRESSURE ACROSS THE WESTERN GULF OF MEXICO
FRIDAY ALLOWING WINDS TO INCREASE FROM THE NORTH WHICH WILL REQUIRE
SMALL CRAFT ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 1:29 AM CSTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Starr61 min
Nov 2, 2:24 AM CSTSevere Thunderstorm WarningBROKenedy51 min
Nov 2, 2:57 AM CSTSpecial Marine WarningBRO2 hr
Nov 2, 2:57 AM CSTSpecial Marine WarningBRO2 hr
Nov 2, 4:01 AM CSTSpecial Marine WarningBRO119 min
Nov 2, 4:01 AM CSTSpecial Marine WarningBRO119 min
Nov 2, 4:54 AM CSTSpecial Marine WarningBRO66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.